Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 3, NWS Green Bay, WI

January 7, 2015

NWS Green Bay, WI issued this small craft advisory at Jan 7, 2015, 10:17 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 10:17 AM CST (16:17 UTC)
Expired
Jan 7, 2015, 2:54 PM CST
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WHUS73 KGRB 071617
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CST WED JAN 7 2015

...GUSTY NORTHWEST WINDS WITH GALE FORCE GUSTS TO CONTINUE...

.STRONG NORTHWEST WINDS WILL CONTINUE...AS ARCTIC HIGH PRESSURE
SETTLES SOUTH THROUGH THE PLAINS. 

LMZ541>543-072100-
/O.CAN.KGRB.UP.W.0001.000000T0000Z-150107T2100Z/
/O.CON.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1017 AM CST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE HEAVY
FREEZING SPRAY WARNING. 

* NORTHWEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS
  ARE EXPECTED THROUGH MID-AFTERNOON.

* WAVES OF 3 TO 5 FEET ARE EXPECTED FOR ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-072100-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/
/O.NEW.KGRB.SC.Y.0003.150107T1617Z-150107T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1017 AM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KNOTS ARE
  EXPECTED THROUGH MID- AFTERNOON.

* MOST OF THE BAY IS ICE COVERED...SO VERY LIMITED WAVE
  DEVELOPMENT IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-072100-
/O.CON.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1017 AM CST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* NORTHWEST WINDS OF 15 TO 25 KTS...WITH OCCASIONAL GUST TO 35
  KTS ARE EXPECTED THROUGH MID- AFTERNOON.

* WAVES OF 2 TO 4 FEET ARE EXPECTED FOR ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
700 
WHUS73 KGRB 072054
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST WED JAN 7 2015

...GUSTY WINDS EXPECTED THROUGH FRIDAY...

.STRONG WINDS WILL CONTINUE THROUGH FRIDAY...AS ARCTIC HIGH
PRESSURE SETTLES SOUTH THROUGH THE PLAINS. WEST WINDS WILL VEER
SOUTHWEST ON THURSDAY...WITH GUSTS UP TO 35 KTS POSSIBLE THURSDAY
AFTERNOON ON LAKE MICHIGAN.

LMZ521-541>543-080500-
/O.EXP.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/
/O.NEW.KGRB.SC.Y.0004.150107T2100Z-150110T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
254 PM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST FRIDAY. 

* WEST WINDS OF 15 TO 25 KTS WILL VEER SOUTHWEST ON THURSDAY.
  OCCASIONAL GUSTS TO 35 KTS ARE POSSIBLE THURSDAY AFTERNOON ON
  LAKE MICHIGAN.

* WAVES FOR ICE FREE AREAS WILL BUILD TO 4 TO 6 FT THURSDAY...WITH
  THE HIGHEST WAVES TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.

* MOST OF THE BAY IS ICE COVERED...SO VERY LIMITED WAVE
  DEVELOPMENT IS EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-080500-
/O.CAN.KGRB.SC.Y.0003.000000T0000Z-150107T2100Z/
/O.NEW.KGRB.SC.Y.0004.150107T2100Z-150110T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
254 PM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST FRIDAY. 

* WEST WINDS OF 15 TO 25 KTS WILL VEER SOUTHWEST ON THURSDAY.
  OCCASIONAL GUSTS TO 35 KTS ARE POSSIBLE THURSDAY AFTERNOON ON
  LAKE MICHIGAN.

* MOST OF THE BAY IS ICE COVERED...SO VERY LIMITED WAVE
  DEVELOPMENT IS EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 4:54 AM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Jan 7, 4:54 AM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
454 AM CST WED JAN 7 2015

UPDATED TO ADD SHORT TERM PORTION FOR MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 450 AM CST WED JAN 7 2015

BITTER COLD CONTINUING INTO THE WEEKEND...THEN SLOWLY MODERATING
TEMPERATURES. SOME SNOW THURSDAY.

THE UPR FLOW ACRS NOAM IS HIGHLY AMPLIFIED...WITH A SHARP RIDGE
ALONG THE WEST COAST AND A BROAD DEEP TROF OVER MUCH OF CENTRAL
AND ERN NOAM. THE MAIN CHG DURING THE FCST PERIOD WILL BE FOR JET
ENERGY FM THE PACIFIC TO GRADUALLY BREAK THROUGH THE WRN RIDGE...
ALLOWING A MORE WLY FLOW INTO THE WEST COAST. THAT WL EVENTUALLY
RESULT IN A LOSS OF AMPLITUDE ACRS THE CONUS. AS THE WESTERLIES
BREAK THROUGH ACRS WRN NOAM AND HEIGHT RISES OCCUR WITH THE BASE
OF THE ERN TROF...THE DIRECT FLOW OF ARCTIC AIR INTO THE FCST AREA
WL COME TO AN END. OVERALL THOUGH...THIS IS GOING TO BE A SLOW
PROCESS.

TEMPERATURES WILL START OUT MUCH BELOW NORMAL...AND REMAIN THERE
THROUGH SATURDAY. READINGS WILL REBOUND LATE IN THE WEEKEND AND
EARLY NEXT WEEK...THOUGH WILL PROBABLY STILL STAY A LITTLE BELOW
NORMAL THROUGH THE END OF THE FCST PERIOD. THE NWLY UPR FLOW MEANS
LIMITED MOISTURE...SO PRECIPITATION AMOUNTS WILL BE BELOW NORMAL.
BUT THERE WILL STILL BE AT LEAST A COUPLE CHANCES FOR SNOW...THE
MOST SIGNIFICANT OF WHICH WILL BE THURSDAY.
&&

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 450 AM CST WED JAN 7 2015

EXTENDED THE WC.Y IN THE E TO 18Z THURSDAY. THAT WAS THE EASY
PART. FIGURING OUT WHAT TO DO WITH THE W IS MUCH TOUGHER. HAVE NOT
REACHED WARNING CRITERIA YET...BUT TEMPS STILL FALLING. FEELING IS
THE MOST WE/LL DO IS FLIRT WITH WARNING CRITERIA ARND MID-MORNING.
ANOTHER PROBLEM IS TONIGHT...WHEN NEW APPARENT T GRIDS AGAIN
FLIRT WITH WARNING CRITERIA. CURRENT WARNING WILL EVENTUALLY NEED
TO BE FOLLOWED UP BY ANOTHER WARNING OR AN ADVISORY FOR TONIGHT
INTO TOMORROW MORNING...BUT WOULD LIKE TO HAVE A CLEARER PICTURE
OF WHICH WILL BE MOST APPROPRIATE BEFORE ISSUING. THE NEXT SHIFT
WL LIKELY MAKE A DECISION ON THAT LATE THIS MORNING.

THE SECOND MAIN SHORT-TERM ISSUE IS THE SNOW CHANCE ON THURSDAY.
SNOW CHC WL COME AS LOW-LEVEL ISENT LIFT COMBINES WITH SUPPORT FM
SHRTWV DROPPING SSEWD FM NRN CANADA. SHRTWV WAY UP NRN 75N RIGHT
NOW...SO TOUGH TO GET A GOOD LOOK AT IT ON GEOSTATIONARY STLT
DATA. MODELS IN GOOD AGREEMENT ON THE HANDLING OF THIS SYSTEM.
ADJUSTED TIMING A LITTLE BASED ON THE LATEST MODEL GUIDANCE. TOOK
POPS UP TO 90 PCT...WITH MAX POPS IN THE W EARLY IN THE AFTN AND
IN THE E DURING THE MID-LATE AFTN. EXPECT 2-3 INCHES OF SNOW AT
MOST LOCATIONS...AND LATEST GRIDS REFLECT THIS. LUCKILY...WINDS
WILL BE AT A MINIMUM /THOUGH CERTAINLY NOT CALM/ AS THE HEAVIEST
SNOWS MOVE THROUGH. SHOULD SEE INCREASED WINDS AND SOME BLOWING
AND DRIFTING AS THE SYSTEM DEPARTS THURSDAY EVENING. MAY
EVENTUALLY WANT TO HAVE AN ADVISORY FOR THIS EVENT AS VERY COLD
TEMPS WL LIMIT THE ABILITY OF HIGHWAY CREWS TO TREAT THE
ROADS...AND BECAUSE IT COULD BE SNOWING PRETTY HEAVILY IN THE E
FOR THE AFTN DRIVE HOME. BUT WE HAVE THE WIND CHILL HEADLINES UP
NOW AND THE SNOWFALL TOTALS WE HAVE GOING FOR TOMORROW ARE BY NO
MEANS A CINCH. WL SIMPLY MENTION IN THE HWO FOR NOW...AND ISSUE AN
SPS TO CALL ADDITIONAL ATTENTION TO THE SITN.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 325 AM CST WED JAN 7 2015

BITTERLY COLD WEATHER REGIME TO CONT EAST OF THE ROCKIES THRU THE
END OF THE WEEK BEFORE THE WRN NOAM UPR RDG BREAKS DOWN AND ALLOWS
A PACIFIC AIR MASS TO BEGIN SPREADING EAST ACROSS THE CONUS.
SEVERAL MORE VERY COLD NGTS WITH WIND CHILL HEADLINES LIKELY THRU
AT LEAST FRI NGT...THEN A SLOW MODERATION TOWARD MORE NORMAL JAN
TEMPS BY THE END OF THE FCST PERIOD. PCPN CHCS OVERALL LOOK TO BE
BELOW NORMAL WITH ONE SYSTEM PULLING AWAY THU NGT...LAKE EFFECT
POTENTIAL THRU FRI FOR N-CNTRL WI AND A WEAK SYSTEM SAT NGT.

LIGHT SNOW MAY LINGER INTO THU EVENING ACROSS ERN WI AS THE
CLIPPER/ASSOCIATED CDFNT TO STILL BE IN THE PROCESS OF EXITING THE
REGION. MAIN STORY HOWEVER...WL BE THE NEXT SURGE OF ARCTIC AIR
THAT WL OVERSPREAD WI LATER THU NGT AS 8H TEMPS CRASH INTO THE -24
TO -28C RANGE BY 12Z FRI. WINDS WL BE W-NW AT A STEADY 10 TO 20
MPH WITH HIGHER GUSTS WHICH WHEN COMBINED WITH EXPECTED MIN TEMPS
RANGING FROM ZERO ZERO TO 5 BELOW NEAR LAKE MI...10 TO 15 BELOW
ZERO N-CNTRL/PARTS OF CNTRL WI...WE ARE AGAIN LOOKING AT
DANGEROUSLY COLD WIND CHILLS. AT LEAST WIND CHILL ADVY CRITERIA WL
BE MET OVER THE ENTIRE FCST AREA. IN ADDITION TO THE BITTER COLD...
THE GUSTY WINDS WL GENERATE AREAS OF BLOWING/DRIFTING SNOW AND
HAVE ADDED THIS TO THE FCST. BESIDES THE FRIGID CONDITIONS...WL
HAVE TO WATCH FOR LAKE EFFECT SNOW SHWRS ACROSS N-CNTRL WI THU
NGT. DESPITE IMPRESSIVE DELTA-T VALUES AND HI LAKE-INDUCED CAPE
VALUES...INVERSTION HEIGHTS WL LOWER THRU THE NGT AND TRAJS ARE
ONLY MARGINALLY FAVORABLE (W-NW VS. FAVORED N-NW DIRECTION). THUS...
HAVE KEPT ACCUMULATIONS OVER VILAS CNTY IN CHECK (GENERALLY 1 TO 2
INCHES).

A LARGE AREA OF CANADIAN HI PRES IS FCST TO BUILD FROM THE NRN HI
PLAINS SEWD TO THE CNTRL PLAINS ON FRI. AS THIS OCCURS...WINDS
OVER WI WL SLOWLY BACK TO THE WEST (STILL QUITE BLUSTERY) AND MAKE
TRAJS UNFAVORABLE FOR ADDITIONAL LAKE EFFECT SNOW REACHING VILAS
CNTY. THEREFORE...WL DIMINISH POPS N-CNTRL FRI MORNING LEAVING A
MIX OF SUN AND CLOUDS FOR NE WI FOR THE REST OF FRI. BRUNT OF THE
COLDEST AIR TO BE OVER THE GREAT LAKES FRI MORNING...THUS HARD TO
SEE MUCH OF A TEMPERATURE RECOVERY. EXPECT TO SEE MOST LOCATIONS
END UP IN THE 5 BELOW TO 5 ABOVE ZERO RANGE WITH WIND CHILLS ONLY
REACHING -20 DEGS.

THIS SFC HI WL MOVE EWD INTO THE MID-MS VALLEY/LWR REACHES OF THE
OHIO RIVER VALLEY FRI NGT AND SEND ENUF DRY AIR INTO WI TO PRODUCE
MOSTLY CLEAR SKIES. OF COURSE...THESE CLEAR SKIES WITH A 24-HOUR
OLD SNOW PACK WL BRING ANOTHER BITTERLY COLD NGT TO NE WI. THERE
WL BE A 5 TO 15 MPH WEST WIND WHICH MAY BRING ENUF MIXING TO
PREVENT TEMPS FROM COMPLETELY TANKING. MIN TEMPS SHOULD STILL BE
ABLE TO FALL INTO THE 5 TO 10 BELOW ZERO RANGE LAKESIDE...15 TO 20
BELOW ZERO RANGE N-CNTRL WI. WIND CHILLS WOULD AGAIN FALL INTO
ADVY CRITERIA ACROSS THE ENTIRE FCST AREA. AS THE SFC HI HEADS
TOWARD THE MID-ATLANTIC STATES ON SAT...WINDS WL CONT TO BACK TO
THE SW AND ALLOW FOR WAA TO DEVELOP ACROSS WI. THE AIR MASS TO
STILL BE VERY DRY...THUS EXPECT A MOSTLY SUNNY DAY WITH MAX TEMPS
IN THE SINGLE DIGITS ABOVE ZERO TO AROUND 10 DEGS.

MODELS ARE IN FAIR AGREEMENT WITH THE MOVEMENT OF A WEAK CDFNT
ACROSS THE WRN GREAT LAKES SAT NGT/EARLY SUNDAY MORNING. THE
QUESTION IS WHETHER THERE WL BE ENUF LIFT AND MOISTURE PRESENT TO
SQUEEZE OUT ANY LIGHT SNOW OR FLURRIES. THE GEM REMAINS CONSISTENT
IN SAYING YES WITH PCPN PUSHING INTO NE WI LATE SAT NGT. NOW THE
00Z ECMWF HAS COME ABOARD WITH LIGHT QPF ARRIVING AS EARLY AS SAT
EVENING. AFTER COLLABORATION WITH SURROUNDING OFFICES...HAVE
DECIDED TO ADD A SMALL CHC POP TO SAT NGT. THE MEAN FLOW BY SUNDAY
TO ESSENTIALLY BE ZONAL...THUS NO COLD AIR WL FOLLOW THE CDFNT
INTO WI. 8H TEMPS TO SLOWLY RISE TO AROUND -10C BY SUNDAY
AFTERNOON WHICH SHOULD ALLOW MAX TEMPS TO REACH THE TEENS OVER NE
WI.

THE MODELS THEN SHOW THE DEVELOPMENT OF AN UPR TROF OVER THE SW
CONUS HEADED INTO THE NEW WORK WEEK. INITIALLY...THIS NEW SPLIT
FLOW WITH THE NRN BRANCH RUNNING ACROSS SRN CANADA AND THE SRN
BRANCH RUNNING ACROSS THE SRN CONUS WL KEEP NE WI QUIET WITH HI
PRES STRETCHED OVER THE GREAT LAKES ON MON. THERE IS SOME MODEL
DISCREPANCY AS TO HOW LONG THIS HI PRES WL HANG AROUND THE GREAT
LAKES WITH THE GFS SHIFTING THE HI EWD...WHILE THE ECMWF HOLDS THE
HI PRES IN PLACE. SINCE THIS IS DAY 7...HAVE HEDGED TOWARD A DRY
FCST FOR NOW AS MOST WEATHER SYSTEMS WOULD EITHER BE PASSING US BY
TO THE NORTH OR SOUTH. TEMPS SHOULD CONT TO SLOWLY MODERATE TOWARD
NORMAL BY NEXT TUE.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 450 AM CST WED JAN 7 2015

SOME MVFR CIGS AND EVEN SOME IFR VSBYS HAVE WORKED WAY INLAND FM
LAKE SUPERIOR. THOSE CONDITIONS SHOULD EASE DURING THE MORNING.
THEN GENERALLY GOOD FLIGHT CONDITIONS EXPECTED THROUGH TOMORROW
MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR WIZ013-020>022-
031-037>040-045-048>050-073-074.

WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>012-018-
019-030-035-036.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 7, 4:05 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CST WED JAN 7 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
405 AM CST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ARCTIC COLD WILL CONTINUE TO GRIP THE AREA TODAY AND TONIGHT...
RESULTING IN DANGEROUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT
APPROPRIATE CLOTHING.

HAZARDOUS TRAVEL IS LIKELY NORTH OF HIGHWAY 70 IN FAR NORTHERN
WISCONSIN THIS MORNING. LAKE-EFFECT SNOW SHOWERS AND BLOWING AND
DRIFTING SNOW ARE EXPECTED IN THIS AREA...RESULTING IN SNOW-
COVERED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE BITTERLY COLD CONDITIONS WILL CONTINUE THURSDAY MORNING. HAZARDOUS
TRAVEL CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY
EVENING AS A QUICK-MOVING STORM SYSTEM PRODUCES SEVERAL INCHES OF
POWDERY SNOW...ALONG WITH SOME BLOWING AND DRIFTING SNOW. THIS
COULD RESULT IN SLIPPERY ROADS AND POOR VISIBILITY DURING THE
THURSDAY AFTERNOON COMMUTE.

AN ADDITIONAL REINFORCING SURGE OF ARCTIC AIR IS EXPECTED DURING
THE LATTER PART OF THE WEEK. THIS WILL LIKELY RESULT IN
DANGEROUSLY COLD CONDITIONS FROM THURSDAY NIGHT THROUGH FRIDAY
NIGHT...WITH ADDITIONAL WIND CHILL ADVISORIES OR WARNING LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN THE LAKE SUPERIOR SNOWBELT ARE URGED TO FORWARD SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE THIS MORNING.

LMZ521-522-541>543-081200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
405 AM CST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS GUSTING OVER GALE FORCE AND AREAS OF HEAVY FREEZING
SPRAY...WILL CONTINUE INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/AK

In the hours before

Special weather statement, Jan 7, 5:24 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 AM CST WED JAN 7 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
524 AM CST WED JAN 7 2015

...BITTER COLD TODAY...SNOW TOMORROW...

A FRESH SURGE OF ARCTIC AIR BEGAN OVERSPREADING THE AREA
OVERNIGHT. IT WILL CONTINUE ACROSS THE AREA TODAY. THE COLD AIR
ARRIVED A LITTLE MORE SLOWLY THAN INITIALLY EXPECTED. AS A
RESULT...OVERNIGHT LOW TEMPERATURES AND MORNING WIND CHILLS DID
NOT DROP QUITE AS FAR AS EARLIER FORECAST. BUT THE CORE OF THE
COLD WILL MOVE THROUGH THE REGION TODAY...SO VERY LIMITED
IMPROVEMENT IN TEMPERATURES WILL OCCUR DURING THE DAYLIGHT HOURS.
THE BITTER COLD WILL CONTINUE TONIGHT.

A FAST MOVING WEATHER SYSTEM SWEEPING SOUTH FROM CANADA WILL BRING
A ROUND OF SNOW TO THE AREA THURSDAY. THE HEAVIEST SNOWS WILL FALL
DURING THE AFTERNOON. A TOTAL SNOWFALL OF 2 TO 4 INCHES IS
EXPECTED. THE SNOW COULD BE FALLING QUITE HEAVILY DURING THE
AFTERNOON COMMUTE...ESPECIALLY IN EASTERN WISCONSIN.

GUSTY NORTHWEST WINDS WILL ACCOMPANY YET ANOTHER ARCTIC SURGE
INTO THE AREA THURSDAY EVENING...IN THE WAKE OF THE DEPARTING
STORM SYSTEM. THAT WILL LEAD TO SOME BLOWING AND DRIFTING OF THE
SNOW...AND USHER IN ANOTHER ROUND OF DANGEROUSLY COLD CONDITIONS.

BE SURE TO MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION ON
THE SNOW AND COLD WEATHER THIS WEEK.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:36 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more39 hr
Jan 7, 2:54 PM CSTSmall Craft AdvisoryGRB54 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.